Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 705, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Dec 22, 2011, 10:22 AM CST for Lamar County, Marion County, Mississippi. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 22, 2011, 10:22 AM CST (16:22 UTC)
- Expired
- Dec 22, 2011, 11:15 AM CST
- In force
- 53 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Lamar County, MS, Marion County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 22, 4:36 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 4.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 578 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 476 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
634
WUUS54 KJAN 221622
SVRJAN
MSC073-091-221715-
/O.NEW.KJAN.SV.W.0705.111222T1622Z-111222T1715Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1022 AM CST THU DEC 22 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...SANDY HOOK...COLUMBIA...
WESTERN LAMAR COUNTY IN SOUTHEAST MISSISSIPPI...
* UNTIL 1115 AM CST
* AT 1022 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM PICKWICK TO 12 MILES WEST OF SANDY HOOK MOVING NORTHEAST AT 40
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
COLUMBIA AND PICKWICK BY 1030 AM CST...
SANDY HOOK BY 1035 AM CST...
IMPROVE AND PINEBUR BY 1045 AM CST...
BAXTERVILLE BY 1055 AM CST...
SUMRALL BY 1100 AM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST THURSDAY AFTERNOON
FOR EASTERN MISSISSIPPI.
&&
LAT...LON 3100 8983 3107 8985 3107 8992 3112 8994
3113 8998 3126 8995 3132 8982 3143 8978
3143 8946 3114 8945 3101 8965 3099 8970
TIME...MOT...LOC 1622Z 243DEG 34KT 3120 8988 3100 8995
$$
CME2 follow-up statements
648
WWUS54 KJAN 221638
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1038 AM CST THU DEC 22 2011
MSC073-091-221715-
/O.CON.KJAN.SV.W.0705.000000T0000Z-111222T1715Z/
MARION MS-LAMAR MS-
1038 AM CST THU DEC 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM CST
FOR WESTERN LAMAR AND EASTERN MARION COUNTIES...
AT 1038 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTH OF IMPROVE TO SANDY HOOK MOVING
NORTHEAST AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
IMPROVE AND PINEBUR BY 1045 AM CST...
BAXTERVILLE BY 1055 AM CST...
SUMRALL BY 1100 AM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST THURSDAY AFTERNOON
FOR EASTERN MISSISSIPPI.
&&
LAT...LON 3100 8983 3107 8985 3107 8992 3143 8969
3143 8946 3114 8945 3101 8965 3099 8970
TIME...MOT...LOC 1638Z 243DEG 34KT 3127 8972 3107 8979
$$
CME151 WWUS54 KJAN 221659 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1059 AM CST THU DEC 22 2011 MSC091-221709- /O.CAN.KJAN.SV.W.0705.000000T0000Z-111222T1715Z/ MARION MS- 1059 AM CST THU DEC 22 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MARION COUNTY IS CANCELLED... A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST THURSDAY AFTERNOON FOR EASTERN MISSISSIPPI. LAT...LON 3101 8965 3143 8956 3143 8946 3114 8945 TIME...MOT...LOC 1659Z 243DEG 41KT 3137 8949 3117 8956 $$ MSC073-221715- /O.CON.KJAN.SV.W.0705.000000T0000Z-111222T1715Z/ LAMAR MS- 1059 AM CST THU DEC 22 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM CST FOR WESTERN LAMAR COUNTY... AT 1059 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SUMRALL TO BAXTERVILLE MOVING NORTHEAST AT 45 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... RURAL CENTRAL LAMAR COUNTY AT 1110 AM CST PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES COULD OCCUR. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST THURSDAY AFTERNOON FOR EASTERN MISSISSIPPI. && LAT...LON 3101 8965 3143 8956 3143 8946 3114 8945 TIME...MOT...LOC 1659Z 243DEG 41KT 3137 8949 3117 8956 $$ CME
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 22, 8:00 AM CST, 2 hours 22 minutes earlier.
Area forecast discussion, Dec 22, 8:00 AM CST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
800 AM CST THU DEC 22 2011
...HEAVY RAIN AND SEVERE THUNDERSTORMS POSSIBLE ACROSS A LARGE
PORTION OF THE REGION THROUGH MIDDAY...
.UPDATE...EVENT QUICKLY EVOLVING ACROSS THE FORECAST AREA WITH LOW
PRESSURE ALONG THE FRONTAL BOUNDARY NOW JUST SOUTH OF THE JACKSON
METRO AND MOVING NORTHEAST RAPIDLY. SURFACE BASED WARM SECTOR IS
DEVELOPING AS EXPECTED ACROSS MAINLY SOUTHEASTERN MS...ALONG AND
SOUTH OF A BROOKHAVEN TO DE KALB LINE. IN THIS AREA DEEP CONVECTION
HAS NOT DEVELOPED YET...BUT ONCE IT DOES THOSE STORMS WILL
DEFINITELY HAVE THE POTENTIAL TO BE SEVERE AND PRODUCE TORNADOES. A
TORNADO WATCH EXISTS IN THIS AREA THROUGH 1 PM...BUT ALSO FURTHER
NORTHWEST TO A MEADVILLE...TO METRO JACKSON...TO EUPORA LINE. BACK
IN THIS AREA FURTHER NORTHWEST THE TORNADO POTENTIAL IS NOT NEARLY
AS HIGH DUE TO A LARGELY STABLE BOUNDARY LAYER...BUT THE POTENTIAL
IS NOT ZERO EITHER. WE WILL CONTINUE TO TRIM THE WATCH FROM THE WEST
THROUGH THE MORNING AS THE LOW TRAVERSES NORTHEAST AND WORKS TO
DEEPEN THE STABLE LAYER ON THE WESTERN PERIPHERY OF THE WATCH.
OTHERWISE...TO THE WEST OF THE WATCH AREA THERE ARE VERY FEW
THUNDERSTORMS AND MAINLY JUST MODERATE TO OCCASIONALLY HEAVY RAIN.
EXPECT RAIN BEHIND THE CONVECTION TO MOVE EAST RATHER RAPIDLY AS
WELL...AND TAPERING OFF FROM WEST TO EAST IN THE AFTERNOON HOURS.
THE FLASH FLOOD WATCH WILL CONTINUE FOR AREAS ROUGHLY ALONG AND
NORTHWEST OF THE NATCHEZ TRACE CORRIDOR WHERE SOME LOCALLY HEAVY
TOTALS ARE OCCURRING. /BB/
&&
.PREV DISCUSSION... /ISSUED 445 AM CST THU DEC 22 2011/
SHORT TERM...TODAY THROUGH FRIDAY...LARGE AREA OF SHOWERS AND
THUNDERSTORMS ERUPTING QUICKLY THIS MORNING WITH CENTER OF ACTIVITY
ROUGHLY TO OUR WEST/SOUTHWEST. SHOWERS AND EMBEDDED THUNDERSTORMS
HAVE ALREADY BEEN PUSHING NORTHEAST THROUGH THE UPPER DELTA AREAS OF
THE ARKLAMISS THIS MORNING AND THIS ACTIVITY WILL RAPIDLY SPREAD TO
COVER MOST AREAS ALONG AND NORTHWEST OF THE NATCHEZ TRACE CORRIDOR
BY DAYBREAK...OR SHORTLY THEREAFTER.
ACTIVITY IS CURRENTLY BEING DRIVEN MOSTLY BY LOW LEVEL
CONVERGENCE/UPPER LEVEL DIVERGENCE COUPLET ABOVE THE COOLER BOUNDARY
LAYER TO THE NORTHWEST OF FRONTAL BOUNDARY. THUS CONVECTION WE ARE
SEEING IS ELEVATED ABOVE THE BOUNDARY LAYER AND HAS ONLY BEEN
CAPABLE OF A MINOR HAIL THREAT IN TERMS OF SEVERE WEATHER POTENTIAL
THUS FAR...ALTHOUGH THIS IS EXPECTED TO CHANGE. THERE IS ALSO THE
HEAVY RAIN ASPECT TO WORRY ABOUT AND RAIN TOTALS RUNNING FROM EAST
TX THROUGH NORTHERN LA AND INTO THE UPPER ARKLAMISS DELTA ARE
ALREADY RUNNING OVER ONE INCH IN A WIDENING STRIPE...ACCORDING TO
COMPOSITE RADAR IMAGERY.
THE SYSTEM IS A QUICKLY EVOLVING AND ALSO RATHER QUICKLY MOVING ONE.
LOW PRESSURE DEVELOPMENT...OCCURRING NOW ALONG THE FRONTAL BOUNDARY
RUNNING FROM SOUTHWEST LA NORTHEAST THROUGH SOUTHEASTERN MS...IS A
KEY COMPONENT HELPING TO DRIVE CONSIDERABLE LIFT AND MOISTURE
ADVECTION THROUGH TODAY ACROSS OUR REGION. EXPECTING THIS LOW TO
GAIN A LITTLE STEAM AND TRANSITION RATHER RAPIDLY NORTHEAST ACROSS
OUR AREA THROUGH EARLY AFTERNOON. AFTER THE LOW MOVES BY THE
GREATEST ATMOSPHERIC LIFT...AND THEREFORE THE BULK OF THE RAIN AND
STORMS...WILL BE QUICKLY EXITING AS WELL.
IN TERMS OF HAZARDOUS WEATHER...HEAVY RAIN AMOUNTING TO ONE TO THREE
INCHES WILL BE A WORRY FOR MOST OF THE FORECAST AREA. HIGHEST
RAIN TOTALS SHOULD END OF BEING ALONG AND NORTHWEST OF THE NATCHEZ
TRACE CORRIDOR AND I AM STILL CONSIDERING A FLASH FLOOD WATCH IN
THIS AREA...ALTHOUGH FLASH FLOOD GUIDANCE IS STILL INDICATING A
MAJORITY OF AREAS SHOULD BE ABLE TO HANDLE THE HEAVY RAINFALL. ALSO
A BIG MOUNTING WORRY IS THE POTENTIAL FOR SEVERE WEATHER. THE
ENVIRONMENT DEFINITELY CONTAINS ENOUGH LOW LEVEL AND HIGH LEVEL
SHEAR TO ORGANIZE STORMS AND WORRY ABOUT TORNADOES...BUT SURFACE
INSTABILITY IS LACKING AT PRESENT. HOWEVER...EXPECTING STRONG LOW
LEVEL FLOW TO IMPROVE NEEDED LOW LEVEL INSTABILITY ACROSS CENTRAL
(AND ESPECIALLY SOUTHEASTERN PORTIONS) OF THE ARKLAMISS RATHER
QUICKLY THIS MORNING AND THEREFORE TORNADO POTENTIAL WILL ALSO RAMP
UP QUICKLY WITH CELLS THAT ARE ALREADY LOOKING A LITTLE TROUBLING
JUST TO OUR WEST. THE SPC IS JUST NOW ISSUING TORNADO WATCH NUMBER
898 THAT WILL COVER AREAS ALONG AND SOUTHEAST OF A ACME LA...TO
YAZOO CITY...TO EUPORA LINE THROUGH 1 PM CST. MANY AREAS WILL HAVE
THE RISK OF TORNADOES END WELL BEFORE THIS TIME AS THE MENTIONED LOW
PRESSURE AREAS MOVES TO THE EAST...SO WE WILL WORK WITH THE SPC TO
CANCEL PARISHES AND COUNTIES OUT OF THE WATCH AS SOON AS FEASIBLE. A
SOMEWHAT LESSER RISK WITH STORMS TODAY WILL BE DAMAGING WIND GUSTS
AND HAIL UP TO AN INCH IN DIAMETER.
AN ADDITIONAL PROBLEM THIS MORNING IS DENSE FOG TROUBLING PORTIONS
OF SOUTHEASTERN MS WHERE MOIST GULF AIR IS MAKING INROADS AND
EXPANDING THE WARM SECTOR. I HAVE THROWN OUT A DENSE FOG ADVISORY
FOR LOCATIONS ALONG AND SOUTHEAST OF A BROOKHAVEN...TO MAGEE...TO
QUITMAN LINE THROUGH 9 AM...BUT AT LEAST PATCHY FOG COULD MAKE IT
FURTHER NORTHWEST THAN THIS BEFORE RAIN COMES IN.
AS MENTIONED...EXPECTING BAD WEATHER TO TRANSITION QUICKLY ACROSS
THE AREA FROM WEST TO EAST THROUGH MIDDAY TO EARLY AFTERNOON AND
ONLY DISSIPATING RAIN SHOWERS LEFT BY MID TO LATE AFTERNOON. COOLER
AIR COMING BACK IN BEHIND THE FRONTAL BOUNDARY SHOVING BACK DOWN
INTO THE GULF WILL STILL BE MOIST AND THEREFORE PROMOTE SOME LOW
CLOUDS...DRIZZLE...AND/OR FOG IN MANY AREAS TONIGHT INTO TOMORROW
MORNING. LOW CLOUDS TOMORROW WILL HAVE A HARD TIME GIVING WAY TO SUN
IN MANY LOCATIONS...WITH THE BEST CHANCE OF SUNSHINE IN SOUTHEAST
MISSISSIPPI WHERE TEMPERATURES COULD BREAK 60 DEGREES.
ELSEWHERE...EXPECT HIGHS MAINLY IN THE UPPER 40S TO MID 50S RANGE
AFTER LOWS TONIGHT AROUND 40 DEGREES. /BB/
LONG TERM...CHRISTMAS EVE THROUGH NEXT THURSDAY...RAIN SHOWERS
EXPECTED FOR CHRISTMAS EVE INTO CHRISTMAS DAY MORNING FOLLOWED BY A
DRYING TREND WITH SLIGHTLY BELOW NORMAL TEMPERATURES MONDAY/TUESDAY
THEN NEAR NORMAL TEMPERATURES THROUGH THE REST OF THE WEEK.
SYNOPTIC PATTERN SATURDAY MORNING WILL FEATURE A LARGE-SCALE LAGGING
POSITIVE TILTED TROUGH AXIS ACROSS THE SOUTHERN PLAINS INTO NRN
MEXICO. AS A STRONGER H25 JET AND ASSOCIATED SW/V DIVE ACROSS THE
UPPER MID-WEST...AIDING IN EXTRA DIVERGENCE BETWEEN THE TWO
WAVES...A PIECE OF THE LAGGING SOUTHERN STREAM TROUGH WILL BE PULLED
ACROSS TEXAS. IN RESPONSE...SURFACE CYCLOGENESIS WILL OCCUR ACROSS
THE NRN GULF BY SATURDAY AFTERNOON RESULTING IN STRONG ISENTROPIC
UPGLIDE IN THE PRESENCE OF MODERATE SYNOPTIC-SCALE LIFT. WIDESPREAD
RAIN SHOWERS WILL OVER RUN MUCH OF REGION FROM SW TO NE SATURDAY
AFTERNOON THROUGH AT LEAST SUNDAY MORNING. IT WILL BE A SIMILAR
SETUP TO WHAT IS CURRENTLY ONGOING THIS MORNING BUT WITH MUCH COOLER
TEMPERATURES AND LITTLE TO NO INSTABILITY TO WORK WITH. RAINFALL
TOTALS WILL ONLY REACH AS HIGH AS ONE HALF TO THREE QUARTERS OF AN
INCH THROUGH DURATION OF THE EVENT. IT WILL BE COLD...DREARY RAIN AS
TEMPERATURES WILL STRUGGLE TO REACH 50 ACROSS MOST AREAS ON
SATURDAY.
FOR CHRISTMAS DAY...RAIN WILL TAPPER OFF FROM WEST TO EAST THROUGH
THE MID TO LATE MORNING HOURS WITH GRADUAL CLEARING FROM THE NW TO
THE SE THAT AFTERNOON AND INTO THE EVENING AS A PORTION OF THE
TROUGH AXIS AND RESPECTIVE SYNOPTIC LIFT SWEEPS FARTHER EAST. HIGHS
WILL BE NEAR NORMAL WITH READINGS IN THE MID 50S. MORE SUNSHINE WILL
OCCUR ALONG AND NORTH OF THE NATCHEZ TRACE CORRIDOR SUNDAY AND IT
WILL BE CLOSE CALL IF AREAS SOUTH GET A PEEK OF SUN BEFORE IT SETS.
SURFACE HIGH PRESSURE WITH DRIER AIR AND CLEARER NIGHTS WILL AID IN
COOLER NIGHTS MONDAY AND TUESDAY WITH TEMPERATURES FALLING TO THE
MID 30S SOUTH TO UPPER 20S NORTH.
MODEL SOLUTIONS DIVERGE FOLLOWING SUNDAY THROUGH MUCH OF THE NEXT
WEEK. ECMWF OUTPUT GENERALLY AGREED MUCH MORE FAVORABLY WITH MANY OF
THE INDIVIDUAL GFS ENSEMBLE MEMBERS OPPOSED TO OPS GFS AND HAVE
MAINLY FOLLOWED SUIT. FOLLOWING THAT LOGIC...ECMWF AND INDIVIDUAL
GFS PERTURBATIONS SIGNAL THAT THE REMNANT H5 CUT-OFF LOW OVER THE
DESERT SW WILL RIDE EWD MONDAY INTO TUESDAY. NORMALLY...A SW/V OF
SUCH SHARP AMPLITUDE AS ADVERTISED BY ECMWF WOULD BE CAPABLE OF SOME
DECENT RAIN COVERAGE AND EVEN STRONG THUNDERSTORMS...IF THE OTHER
INGREDIENTS WERE PRESENT. AT THIS TIME HOWEVER...THE LOW-LVLS APPEAR
TO DRY WHILE ALSO BEING INFLUENCED BY A RETREATING SURFACE HIGH.
EVEN WHEN LOOKED AT BY SEVERAL MULTI-MODEL NWP/S...MUCAPE IS NIL. SO
POSSIBLY THE ONLY SENSIBLE WEATHER ASSOCIATED WITH THIS SW/V WILL BE
SOME MID TO HIGH LVL CIRRUS. THEREFORE...I HAVE KEPT THINGS DRY
THROUGH THURSDAY EVEN THROUGH ANOTHER DECENT SW/V CAUGHT IN NW FLOW
LOOKS TO TRAVERSE THE REGION WEDNESDAY/THURSDAY. THE LOW-LVLS JUST
APPEAR TO DRY FOLLOWING THE BIG FRONTAL PUSH CHRISTMAS DAY AND
FURTHER REINFORCED BY SFC HIGH PRESSURE THROUGH MUCH OF THE WEEK.
THE DRAW-BACK TO THESE SW/VS WILL BE THAT THEY HELP POOL MOISTURE
INTO THE NRN GULF. THE NEXT LARGER-SCALE TROUGH THAT HAS A 36-48
HOUR WIND FETCH FROM THE SOUTH WILL ABLE TO PULL THIS MOISTURE
NORTHWARD AND SPELL A POTENTIAL SEVERE WEATHER EVENT. AT THIS
TIME...THE ECMWF IS HINTING AT A DECENT LONG-WAVE TROUGH WITH STRONG
SYNOPTIC LIFT THAT MAY BE ABLE TO TAP INTO THIS MOISTURE NEAR NEW
YEARS EVE. THIS WILL NEED TO BE WATCHED.
AS FOR FORECAST MATTERS...STRAYED FROM MEX MOS A GOOD BIT ON THE
FRONT END OF THE PERIOD BY WARMING LOWS SOME 3 TO 4 DEGREES AND
DECREASING HIGHS THROUGH CHRISTMAS WEEKEND DUE TO CLOUD COVER AND
RAIN. BLENDED MEX/MEN MOS THROUGH THE BACK END OF THE PERIOD AS GFS
WAS APPEARED TO COOL. POPS TRENDS WENT UP THROUGH CHRISTMAS WEEKEND
AND BUMPED THEM UP A BIT MORE. POP CHANCES WERE THEN REDUCED THROUGH
THE MONDAY/TUESDAY TIMEFRAME AS ATMOSPHERE APPEARS TOO
DRY/UNFAVORABLE AT THIS TIME TO SQUEEZE OUT MEASURABLE RAIN. /ALLEN/
&&
.AVIATION...
EXPECT LOTS OF RAIN/STORMS/IFR CONDITIONS ACROSS THE
REGION THROUGH AT LEAST EARLY AFTERNOON AS POTENT DISTURBANCE COMES
THROUGH THE REGION. IN ADDITION...LIFR/IFR FOG WILL HAMPER FLIGHT
CONDITIONS OVER SOUTHEAST MS THROUGH 9 AM THIS MORNING AHEAD OF RAIN
COMING IN THEREAFTER. SOME THUNDERSTORMS...PARTICULARLY ALONG AND
SOUTHEAST OF THE NATCHEZ TRACE...WILL BE POTENT AND CAPABLE OF
SERIOUS TURBULENCE. UNFORTUNATELY...LOW CLOUD AND/OR FOG
REDEVELOPMENT LOOKS A GOOD BET IN MANY AREAS LATER TONIGHT AFTER
THIS SYSTEM GOES BY SO ANY BREAK IN IFR LATER THIS AFTERNOON WILL BE
SHORT. IFR TO MVFR CONDITIONS DUE MAINLY TO CEILINGS AFTER TONIGHT
MAY LAST IN MANY AREAS WELL INTO THE DAYLIGHT HOURS UNDER NORTH TO
NORTHEAST WINDS. BEST CHANCE FOR VFR WINDOW SHOWING UP TOMORROW WILL
BE DOWN AT HBG. /BB/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 56 41 53 41 / 100 11 8 11
MERIDIAN 66 39 55 40 / 100 12 8 11
VICKSBURG 55 40 53 40 / 100 10 8 11
HATTIESBURG 71 42 61 41 / 100 9 9 11
NATCHEZ 57 42 52 41 / 100 8 8 13
GREENVILLE 52 39 47 37 / 100 11 8 10
GREENWOOD 51 38 49 37 / 100 11 8 10
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL NOON CST TODAY FOR MSZ018-019-025>045-
047>050-053-054-059-060.
DENSE FOG ADVISORY UNTIL 9 AM CST THIS MORNING FOR MSZ055>058-
062>066-072>074.
LA...FLASH FLOOD WATCH UNTIL NOON CST TODAY FOR LAZ007>009-015-016-
023>026.
AR...FLASH FLOOD WATCH UNTIL NOON CST TODAY FOR ARZ074-075.
&&Hazardous weather outlook, Dec 22, 6:16 AM CST, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 616 AM CST THU DEC 22 2011 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>045-047>050- 053-054-059-060-231230- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-WARREN- HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH-JEFFERSON-ADAMS- 616 AM CST THU DEC 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...NORTHWESTERN MISSISSIPPI AND PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT LOCALLY HEAVY RAIN AND THUNDERSTORMS ARE EXPECTED ACROSS AREAS ALONG AND NORTHWEST OF THE NATCHEZ TRACE CORRIDOR THROUGH MIDDAY AS A FAST-MOVING LOW PRESSURE SYSTEM AFFECTS THE ARKLAMISS. TOTAL RAINFALL AMOUNTS SHOULD RANGE FROM 1 TO 3 INCHES WILL LOCALLY HIGHER AMOUNTS POSSIBLE. THESE HIGH RAINFALL TOTALS IN A SHORT AMOUNT OF TIME SHOULD LEAD TO PONDING OF WATER ISSUES IN LOW LYING AREAS AND ALSO SOME RISK OF FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT THROUGH NOON. IN ADDITION...SOME THUNDERSTORMS THROUGH MIDDAY COULD BE SEVERE EAST OF THE MISSISSIPPI RIVER AND OUTSIDE OF DELTA AREAS IN NORTHWESTERN MISSISSIPPI. THE RISK FOR ANY SEVERE WEATHER WILL BE HIGHEST ALONG THE NATCHEZ TRACE CORRIDOR. SEVERE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS TO 60 MPH...HAIL UP TO AN INCH IN DIAMETER...AND TORNADOES ARE NOT OUT OF THE QUESTION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NEEDED THROUGH EARLY AFTERNOON TODAY...BUT IS NOT ANTICIPATED THEREAFTER. MSZ046-051-052-055>058-061>066-072>074-231230- KEMPER-NEWTON-LAUDERDALE-SIMPSON-SMITH-JASPER-CLARKE-FRANKLIN MS- LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- 616 AM CST THU DEC 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL AND SOUTHEASTERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT LOCALLY HEAVY RAIN AND THUNDERSTORMS ARE EXPECTED ACROSS AREAS SOUTHEAST OF THE NATCHEZ TRACE CORRIDOR THROUGH EARLY AFTERNOON AS A FAST-MOVING LOW PRESSURE SYSTEM AFFECTS THE ARKLAMISS. TOTAL RAINFALL AMOUNTS UP TO 1 OR 2 INCHES ARE POSSIBLE...WHICH COULD LEAD TO MINOR TO MODERATE PONDING OF WATER ISSUES IN LOW LYING AREAS. IN ADDITION...SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH THIS SYSTEM AS WELL THROUGH EARLY AFTERNOON. ATMOSPHERIC INSTABILITY COMBINING WITH HIGH LEVELS OF WIND SHEAR WILL BRING A RISK FOR TORNADOES WITH SEVERE THUNDERSTORMS...AND THERE WILL ALSO BE RISKS FOR DAMAGING WIND GUSTS AND HAIL UP TO THE SIZE OF QUARTERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NEEDED THROUGH EARLY AFTERNOON...BUT IS OTHERWISE NOT ANTICIPATED THEREAFTER. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 50
In the hours before
Special weather statement, Dec 22, 5:53 AM CST, 4 hours 29 minutes before
LAZ016-025-MSZ047-053-221220- WARREN MS-CLAIBORNE MS-TENSAS LA-MADISON LA- 553 AM CST THU DEC 22 2011 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 553 AM CST THU DEC 22 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 3 MILES SOUTHEAST OF NEWELLTON AT 553 AM CST...MOVING NORTH AT 55 MPH. PEOPLE IN EXTREME NORTHWESTERN CLAIBORNE AND SOUTHWESTERN WARREN COUNTIES...AND SOUTH CENTRAL MADISON AND NORTHEASTERN TENSAS PARISHES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3232 9126 3228 9103 3199 9119 3204 9133 TIME...MOT...LOC 1153Z 199DEG 48KT 3210 9119 CME
Special weather statement, Dec 22, 8:01 AM CST, 2 hours 21 minutes before
MSZ061-062-221430-
LINCOLN MS-FRANKLIN MS-
801 AM CST THU DEC 22 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
801 AM CST THU DEC 22 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 MPH WINDS WAS LOCATED
5 MILES SOUTHEAST OF NEW HOPE AT 801 AM CST...MOVING NORTHEAST AT 40
MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN EASTERN FRANKLIN AND LINCOLN COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.
LAT...LON 3139 9081 3155 9090 3161 9080 3161 9074
3165 9074 3169 9066 3169 9025 3144 9030
TIME...MOT...LOC 1401Z 244DEG 34KT 3151 9076
CMELocal storm report, Dec 22, 8:14 AM CST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
814 AM CST THU DEC 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 AM FLASH FLOOD EUDORA 33.12N 91.26W
12/22/2011 CHICOT AR CO-OP OBSERVER
DITCHES OVERFLOWING ONTO SOME ROADS.
&&
AWEBERSpecial weather statement, Dec 22, 8:39 AM CST, 1 hour 43 minutes before
MSZ054-055-062-063-221510-
SIMPSON MS-LINCOLN MS-LAWRENCE MS-COPIAH MS-
839 AM CST THU DEC 22 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
839 AM CST THU DEC 22 2011
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 6 MILES NORTHEAST OF WESSON TO 3 MILES SOUTH
OF BOGUE CHITTO AT 840 AM CST...MOVING NORTHEAST AT 50 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHEASTERN COPIAH...LAWRENCE...EASTERN LINCOLN AND
WESTERN SIMPSON COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3182 9037 3205 8996 3146 9000 3134 9032
3134 9048
TIME...MOT...LOC 1440Z 227DEG 44KT 3180 9030 3143 9040
CMESpecial weather statement, Dec 22, 10:14 AM CST, 8 minutes before
MSZ044>046-050-051-056-057-221645-
SMITH MS-SCOTT MS-NEWTON MS-NESHOBA MS-LEAKE MS-KEMPER MS-JASPER MS-
1014 AM CST THU DEC 22 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1014 AM CST THU DEC 22 2011
...GUSTY STORMS RACING NORTHEAST TOWARD PHILADELPHIA TO NEWTON...
A BAND OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM STEELE TO 9 MILES SOUTHWEST OF PINEVILLE AT
1013 AM CST...MOVING NORTHEAST AT 55 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHERN JASPER...EXTREME NORTHWESTERN KEMPER...EXTREME
SOUTHEASTERN LEAKE...SOUTHERN NESHOBA...NEWTON...EASTERN SCOTT AND
NORTHEASTERN SMITH COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3291 8891 3254 8892 3216 8893 3198 8953
3225 8942 3249 8946
TIME...MOT...LOC 1613Z 241DEG 49KT 3251 8938 3230 8931
3205 8944
40The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 2:08 AM CST | Special Weather Statement | JAN | Yazoo | 32 min |
| Dec 22, 3:38 AM CST | Dense Fog Advisory | JAN | Clarke, Covington, Forrest, Jasper, Jefferson Davis, Jones and 6 more | 5 hr |
| Dec 22, 4:59 AM CST | Flash Flood Warning | JAN | Bolivar, Sunflower, Washington | 3 hr |
| Dec 22, 5:09 AM CST | Flash Flood Watch | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 25 more | 7 hr |
| Dec 22, 6:04 AM CST | Flash Flood Warning | JAN | Carroll, Grenada, Humphreys, Leflore, Montgomery | 3 hr |
| Dec 22, 8:01 AM CST | Special Weather Statement | JAN | Lincoln | 29 min |
| Dec 22, 8:39 AM CST | Special Weather Statement | JAN | Lawrence | 31 min |
| Dec 22, 8:49 AM CST | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 26 min |
| Dec 22, 8:59 AM CST | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 46 min |
| Dec 22, 9:15 AM CST | Severe Thunderstorm Warning | JAN | Jasper, Rankin, Simpson, Smith | 45 min |
| Dec 22, 9:40 AM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Marion | 50 min |
| Dec 22, 10:11 AM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 49 min |
| Dec 22, 10:14 AM CST | Special Weather Statement | JAN | Newton, Smith | 31 min |
| Dec 22, 10:48 AM CST | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale, Newton | 31 min |
| Dec 22, 10:52 AM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 38 min |
| Dec 22, 11:09 AM CST | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 39 min |
| Dec 22, 11:25 AM CST | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 31 min |
| Dec 22, 11:32 AM CST | Severe Thunderstorm Warning | JAN | Jones | 16 min |
| Dec 22, 11:56 AM CST | River Flood Advisory | JAN | Bolivar, Washington | 10 min |
| Dec 22, 11:56 AM CST | River Flood Advisory | JAN | Issaquena, Washington | 10 min |
| Dec 22, 11:56 AM CST | River Flood Advisory | JAN | Claiborne, Jefferson, Warren | 10 min |
| Dec 22, 11:56 AM CST | River Flood Advisory | JAN | Adams, Wilkinson | 10 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.